March  2017, 37(3): 1425-1436. doi: 10.3934/dcds.2017059

Multiple periodic solutions of Hamiltonian systems confined in a box

1. 

Dipartimento di Matematica e Geoscienze, Universitá degli Studi di Trieste, P.le Europa 1, Ⅰ-34127 Trieste, Italy

2. 

Dipartimento di Ingegneria Industriale e Scienze Matematiche, Universitá Politecnica delle Marche, Via Brecce Bianche 12, Ⅰ-60131 Ancona, Italy

* Corresponding author: Alessandro Fonda

Received  June 2015 Revised  October 2016 Published  December 2016

Fund Project: The authors were partially supported by INdAM-GNAMPA.

We consider a nonautonomous Hamiltonian system, $T$-periodic in time, possibly defined on a bounded space region, the boundary of which consists of singularity points which can never be attained. Assuming that the system has an interior equilibrium point, we prove the existence of infinitely many $T$-periodic solutions, by the use of a generalized version of the Poincaré-Birkhoff theorem.

Citation: Alessandro Fonda, Andrea Sfecci. Multiple periodic solutions of Hamiltonian systems confined in a box. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1425-1436. doi: 10.3934/dcds.2017059
References:
[1]

A. Boscaggin and R. Ortega, Monotone twist maps and periodic solutions of systems of Duffing type, Math. Proc. Cambridge Philos. Soc., 157 (2014), 279-296.  doi: 10.1017/S0305004114000310.  Google Scholar

[2]

A. Castro and A. C. Lazer, On periodic solutions of weakly coupled systems of differential equations, Boll. Un. Mat. Ital., 18 (1981), 733-742.   Google Scholar

[3]

T. R. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential, J. Differential Equations, 97 (1992), 328-378.  doi: 10.1016/0022-0396(92)90076-Y.  Google Scholar

[4]

A. FondaR. Manasevich and F. Zanolin, Subharmonic solutions for some second-order differential equations with singularities, SIAM J. Math. Anal., 24 (1993), 1294-1311.  doi: 10.1137/0524074.  Google Scholar

[5]

A. Fonda and A. Sfecci, Periodic solutions of a system of coupled oscillators with one-sided superlinear retraction forces, Differential Integral Equations, 25 (2012), 993-1010.   Google Scholar

[6]

A. Fonda and A. Sfecci, Periodic solutions of weakly coupled superlinear systems, J. Differential Equations, 260 (2016), 2150-2162.  doi: 10.1016/j.jde.2015.09.056.  Google Scholar

[7]

A. Fonda and A. J. Ureña, A higher dimensional Poincaré Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, online first. doi: 10.1016/j.anihpc.2016.04.002.  Google Scholar

[8]

S. Fučík and V. Lovicar, Periodic solutions of the equation $x"(t)+g(x(t))=p(t)$, Časopis Pěst. Mat., 100 (1975), 160-175.   Google Scholar

[9]

Ph. Hartman, On boundary value problems for superlinear second order differential equations, J. Differential Equations, 26 (1977), 37-53.  doi: 10.1016/0022-0396(77)90097-3.  Google Scholar

[10]

H. Jacobowitz, Periodic solutions of $x"+f(x, t)=0$ via the Poincaré-Birkhoff theorem, J. Differential Equations, 20 (1976), 37-52.  doi: 10.1016/0022-0396(76)90094-2.  Google Scholar

[11]

G. R. Morris, An infinite class of periodic solutions of $x"+2x^3=p(t)$, Proc. Cambridge Philos. Soc., 61 (1965), 157-164.  doi: 10.1017/S0305004100038743.  Google Scholar

[12]

P. H. Rabinowitz, Periodic solutions of Hamiltonian systems: A survey, SIAM J. Math. Anal., 13 (1982), 343-352.  doi: 10.1137/0513027.  Google Scholar

[13]

A. Sfecci, Positive periodic solutions for planar differential systems with repulsive singularities on the axes, J. Math. Anal. Appl., 415 (2014), 110-120.  doi: 10.1016/j.jmaa.2013.12.068.  Google Scholar

show all references

References:
[1]

A. Boscaggin and R. Ortega, Monotone twist maps and periodic solutions of systems of Duffing type, Math. Proc. Cambridge Philos. Soc., 157 (2014), 279-296.  doi: 10.1017/S0305004114000310.  Google Scholar

[2]

A. Castro and A. C. Lazer, On periodic solutions of weakly coupled systems of differential equations, Boll. Un. Mat. Ital., 18 (1981), 733-742.   Google Scholar

[3]

T. R. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential, J. Differential Equations, 97 (1992), 328-378.  doi: 10.1016/0022-0396(92)90076-Y.  Google Scholar

[4]

A. FondaR. Manasevich and F. Zanolin, Subharmonic solutions for some second-order differential equations with singularities, SIAM J. Math. Anal., 24 (1993), 1294-1311.  doi: 10.1137/0524074.  Google Scholar

[5]

A. Fonda and A. Sfecci, Periodic solutions of a system of coupled oscillators with one-sided superlinear retraction forces, Differential Integral Equations, 25 (2012), 993-1010.   Google Scholar

[6]

A. Fonda and A. Sfecci, Periodic solutions of weakly coupled superlinear systems, J. Differential Equations, 260 (2016), 2150-2162.  doi: 10.1016/j.jde.2015.09.056.  Google Scholar

[7]

A. Fonda and A. J. Ureña, A higher dimensional Poincaré Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, online first. doi: 10.1016/j.anihpc.2016.04.002.  Google Scholar

[8]

S. Fučík and V. Lovicar, Periodic solutions of the equation $x"(t)+g(x(t))=p(t)$, Časopis Pěst. Mat., 100 (1975), 160-175.   Google Scholar

[9]

Ph. Hartman, On boundary value problems for superlinear second order differential equations, J. Differential Equations, 26 (1977), 37-53.  doi: 10.1016/0022-0396(77)90097-3.  Google Scholar

[10]

H. Jacobowitz, Periodic solutions of $x"+f(x, t)=0$ via the Poincaré-Birkhoff theorem, J. Differential Equations, 20 (1976), 37-52.  doi: 10.1016/0022-0396(76)90094-2.  Google Scholar

[11]

G. R. Morris, An infinite class of periodic solutions of $x"+2x^3=p(t)$, Proc. Cambridge Philos. Soc., 61 (1965), 157-164.  doi: 10.1017/S0305004100038743.  Google Scholar

[12]

P. H. Rabinowitz, Periodic solutions of Hamiltonian systems: A survey, SIAM J. Math. Anal., 13 (1982), 343-352.  doi: 10.1137/0513027.  Google Scholar

[13]

A. Sfecci, Positive periodic solutions for planar differential systems with repulsive singularities on the axes, J. Math. Anal. Appl., 415 (2014), 110-120.  doi: 10.1016/j.jmaa.2013.12.068.  Google Scholar

Figure 1.  The regions where we estimate the angular velocity of the solutions, in the three cases (a), (b) and (c)
Figure 2.  The construction of the first lap of the guiding curve, outside the rectangle $\mathcal{R}(p_2)$, using the level curves of the energy functions
[1]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[2]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020276

[3]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[4]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020374

[5]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[6]

Maoding Zhen, Binlin Zhang, Vicenţiu D. Rădulescu. Normalized solutions for nonlinear coupled fractional systems: Low and high perturbations in the attractive case. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020379

[7]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[8]

Jerry L. Bona, Angel Durán, Dimitrios Mitsotakis. Solitary-wave solutions of Benjamin-Ono and other systems for internal waves. I. approximations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 87-111. doi: 10.3934/dcds.2020215

[9]

Gongbao Li, Tao Yang. Improved Sobolev inequalities involving weighted Morrey norms and the existence of nontrivial solutions to doubly critical elliptic systems involving fractional Laplacian and Hardy terms. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020469

[10]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[11]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[12]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[13]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020451

[14]

Yuri Fedorov, Božidar Jovanović. Continuous and discrete Neumann systems on Stiefel varieties as matrix generalizations of the Jacobi–Mumford systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020375

[15]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[16]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[17]

Shiqi Ma. On recent progress of single-realization recoveries of random Schrödinger systems. Electronic Research Archive, , () : -. doi: 10.3934/era.2020121

[18]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[19]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[20]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (95)
  • HTML views (45)
  • Cited by (3)

Other articles
by authors

[Back to Top]